MDJunction - People Helping People
 
Ask a Question
11/23/2009 01:50 PM

Anti-Anxiety Medication and Lyme

zenducation
zenducation  
Posts: 193
Member

Hello everyone,

As for a little backstory about my current situation... I'm a 20 year old male who was diagnosed with Lyme three months ago, was treated with Doxycycline for three weeks and have had sporadic symptoms (that have been worsening in the past month). The worst of these symtoms are detachment from the right side of my body, depersonalization, and anxiety and panic attacks.

I am not currently seeing a Lyme Literate Doctor but am waiting for an appointment that is not until January. I'm undergoing some other tests soon to role out neurological problems unrelated to Lyme, but I'm pretty convinced now that I have Lyme or coinfections.

My question now is, until I see a LLMD, is it safe to go on an anti-anxiety medication to reduce my anxiety and number of panic attacks? If anyone has taken any with Lyme, what has worked best?

Reply

11/23/2009 02:00 PM
jnsuss
jnsuss  
Posts: 100
Member

Yes, my LLMD just put me back on Zoloft, much to my chagrin. I had weaned off of it at the same time I got the lyme (which is why I didn't know I had lyme - I thought it was SSRI withdrawal). My LLMD says it can help your stomach feel better and ease your lyme-related anxiety.

11/23/2009 05:14 PM
toothfairy55
toothfairy55  
Posts: 3856
Senior Member

I myself cant take this class of drugs, I have far too many adverse reactions to them. I do however take xanax when needed. My LLMD has given both my kids anti deppressants. It helps.

It does sound like you have Bartonella. Pretty classic symptoms


11/23/2009 05:35 PM
MamboMick
MamboMickPosts: 269
Member

My LLMD insisted that I see a psychiatrist, in addition to my Lyme treatment, in order to "stabilize" me during the treatment. I very reluctantly went to the Psych Dr, who put me on Zoloft, and wants to put me on more Psych drugs. But I am going to take myself off of all the Psych drugs. Since my Lyme symptoms are 99% psychiatric, then if the Psych meds help, then they could just be masking the symptoms, and then I would not know if I am getting better.

And I NEED to know if I'm getting better, because I'm not going to keep dishing out thousands of dollars to an LLMD whose methods aren't working. Rather, I'll go another treatment route, and not have the possibility of the Psych meds hiding the fact that the antibiotics are not working.

But if you have substantial physical symptoms, then my approach probably would not work for you.


11/23/2009 05:39 PM
jnsuss
jnsuss  
Posts: 100
Member

One interesting thing that my LLMD told me is that 95% of the body's seratonin receptors are located in the stomach. That makes sense to me, since I carry most of my stress in my stomach. I think it is interesting to note that disease-related anxiety can manifest itself in physical symptoms.

I've taken Zoloft, which works well for me - no real adverse effects, except I get tired from it. I also took Paxil, which made me feel lousy.


11/23/2009 05:46 PM
KatiB
KatiB  
Posts: 85
Member

I take lexapro and must say it workds very well for me

11/23/2009 05:51 PM
waxby
waxbyPosts: 4811
VIP Member

I was so wacked out years ago(hey, no comments from the peaNUT gallery) that if I took a pill I'd'a sent IT over the edge.

Post edited by: waxby, at: 11/23/2009 05:52 PM


11/23/2009 06:28 PM
toothfairy55
toothfairy55  
Posts: 3856
Senior Member

I hear what your saying Mambo. My daughter is mostly Psych symptoms too but I wouldnt want her to go off just yet as she does much better on them.

11/23/2009 07:16 PM
cmany
cmany  
Posts: 6930
Group Leader
I'm an Advocate

I have been on quite a few anti-depressents...

Zoloft did work well...

When I was on Lexapro - more for anxiety - I was able to get myself in control - deal with the depression on my own...and after coming off - I was able to continue this - and now have NO depression issues - and have come up with ways to control the anxiety...

No more need for those types of drugs...yea!!!


11/23/2009 10:09 PM
jo101
jo101  
Posts: 44
Member

Zoloft very hard to get off,,,, even if I get off very slow, withdraw is very tuff for me.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved